Zentralblatt MATH

Publications of (and about) Paul Erdös

Zbl.No:  862.11007
Autor:  Spencer, Joel; Erdös, Paul
Title:  A problem in covering progressions. (In English)
Source:  Stud. Sci. Math. Hung. 30, No.1-2, 149-154 (1995).
Review:  Let fs(n) be the minimal size of a set S\subseteq {1,2, ..., n} possessing the property that S\cap {t,2t, ..., st} \ne Ø for 1 \leq t \leq n/s. The authors make the asymptotics fs(n) ~ csn precise in the sense that they show that cs = \Theta (1/(s ln s)).
Reviewer:  S.Porubský (Praha)
Classif.:  * 11B05 Topology etc. of sets of numbers
                   11B25 Arithmetic progressions
Keywords:  density; arithmetic progressions

© European Mathematical Society & FIZ Karlsruhe & Springer-Verlag

Books Problems Set Theory Combinatorics Extremal Probl/Ramsey Th.
Graph Theory Add.Number Theory Mult.Number Theory Analysis Geometry
Probabability Personalia About Paul Erdös Publication Year Home Page